Hi. I have been using propecia for 8 or 9 years with great success but in the last few months I’ve really noticed loss. This happened a few years ago and the hair seemed to come back after a while . I have read a little on cyclical shedding while on propecia and rogaine. Do you think it happens? I have also been under a ton of stress too. I am considering trying avodart now after reading some people are having success with it after propecia. How does one go about switching meds? I’m worried if I stop propecia and start avodart I might shed more. Also I had no adverse side effects with propecia, am I at greater risk with avodart?
ps I love this site, it’s too funny… you have a great sense of humor.. well done
You need to speak to your doctor before starting or stopping any medication. So first have this discussion with the doctor that has been prescribing you Propecia. I hate the idea that people are taking my words and using that as if is is a substitution for their physician, so please consider this a disclaimer (there’s one on every page anyway). That’s a general statement and not directed squarely at you. Remember — I’m not a substitute for your doctor, unless I am indeed your doctor, in which case cyber-Rassman is likely as good as in-person-Rassman.
Moving along — Avodart (dutasteride) is not yet FDA approved for treating hair loss, so doctors that prescribe it for that use are doing so off-label. We’re all waiting with baited breath for clinical trial results, but regardless of whether the benefits are better than those of Propecia (finasteride), I’m concerned over the safety of dutasteride since the serum half-life is measured in weeks, as opposed to hours with finasteride. In other words, dutasteride stays in your system for a long time. They are different drugs, of course, so if you had no side effects with Propecia it doesn’t automatically rule you out for side effects with Avodart. There is just no magic drug that will solve your problem. I suspect Propecia is still working for you and your doctor may increase the dosage of finasteride to handle the problem, as it may show more improvement. It is just that you can’t cheat nature and the gradual process of balding may not be stopped forever.